Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 01:58:21 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 642780
  • Total Topics: 48897
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Truvada/Sustiva  (Read 2284 times)

0 Members and 1 Guest are viewing this topic.

Offline pinkadam

  • Member
  • Posts: 76
Truvada/Sustiva
« on: October 01, 2006, 12:59:15 PM »
Guys Thanks alot for the support i received from this forum. You guys are outstanding. I was amazed by the kindness and love you are showing to eachother to the people you dont even know.
I was just tested positive(T cell 57 and VL 70000) and suffered from PCP pnumonia. My doctor put me on HIV medication after the treatment of PCP.
He want me to take Truvada with food and sustiva with empty stomach before i go to bed.
Iam having hard time of following the guidelines for sustiva as I tend to eat late dinner. Does any one has suffered any kind of complications for taking sustiva with food.
I have seen different forums and every one seem to have different opinions about this. Also how do you know that your stomach is empty. Guidelines does not show how long i have to wait after the dinner.Also i have been experiencing some side effects of HIV medication. Every morning i wake up i feel like i was drunk and that feeling stays until i eat some food. Iam trying to understand if iam taking the medication right. Also is it must to take medication exactly at the same time evey day(My physician assistant suggested it does not have to be same time). All suggestions welcome. Thanks ahead for taking time to read my post. God bless you all


Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Truvada/Sustiva
« Reply #1 on: October 01, 2006, 01:49:22 PM »
Hey hello, sorry to here the news etc but you've come to a good place.

1/2 to 2 hrs = empty stomach.  Depends what you eat.

Some people find Sustiva with food is okay, especially if it's not a fatty meal, and it won't affect how Sustiva works.  But many people find that a full stomach + Sustiva = bad sleep and funny dreams.

It won't matter when each day you take Sustiva, because it lasts in the body for a very long time, so a variable evening meal ain't necessarily a problem. 

It may be worth raising this with your doc, because there are alternatives, and it is more important to find a combo that you can take every day than to take this particular drug.  However, Sustiva, it's a bomber, it nuke the virus very well.

The morning drunk feeling is down to the Sustiva.  This usually passes after a few weeks, but if it becomes a long-term problem, speak to your doc about it.

- matt
"The object is to be a well patient, not a good patient"

Offline jordan

  • Member
  • Posts: 239
  • What I want is a celebration
Re: Truvada/Sustiva
« Reply #2 on: October 01, 2006, 02:07:02 PM »


After testing positive this past February, I started on Sustiva/Truvada.  I basically took my pills before bedtime around 8:30 and didn't eat anything.

Initially I had very vivid dreams and felt off-balance for a while.  I can safely say after eight months I'm feeling 'normal' and don't have any problems.

I just received my script for Atripla and will be switching to that in about 2 weeks (after my latest refill runs out for Sustiva/Truvada).

So just hang in there because it does get easier.

Peace,

Jordan
If you think your lonely now, wait until tonight.

Offline pinkadam

  • Member
  • Posts: 76
Re: Truvada/Sustiva
« Reply #3 on: October 09, 2006, 06:31:06 PM »
Jordan plz let me know how is your medication working for you

Offline blondbeauty

  • Member
  • Posts: 1,784
Re: Truvada/Sustiva
« Reply #4 on: October 12, 2006, 11:55:51 AM »
Sustiva makes me feel drunk if I take it with food. But I can take Sustiva on an empty stomach and eat 45 minutes later with no side effects. Try doing that: take sustiva, wait 45 minutes and then...eat whatever you want!
By the way...it seems to be working. I had a 1.9 log drop in my viral load in only 35 days.
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

Offline tinydaniell

  • Member
  • Posts: 49
Re: Truvada/Sustiva
« Reply #5 on: October 17, 2006, 11:59:54 PM »
well jorda you arent really changing meds just going from 2 pills to 1 because atripla is truvada/sustiva


Offline tsw923

  • Member
  • Posts: 174
Re: Truvada/Sustiva
« Reply #6 on: October 18, 2006, 12:25:45 AM »
I'm taking Sustiva/Truvada.  So far I've just had the drunk feeling if I take it only my meds less than 2 hours after eating.  I have a question though -- since I'm just starting, should I switch now to Atripla?  I'm wondering why I wasn't perscribed that in the beginning.

Ty
Help find a cure for leukemia, lymphoma, and other blood-related cancers by sponsoring me as I walk a 1/2 marathon as a part of the Maryland chapter of Team in Training.  To find out more and to donate, please click on the following site:  http://www.active.com/donate/tntmd/tswtntmd

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.